Alert archive / Texas / Flash Flood Warnings in 2020

Flash Flood Warning 25, NWS Lake Charles, LA

September 23, 20204 counties in Texas

NWS Lake Charles, LA issued this flash flood warning at Sep 23, 2020, 5:57 AM CDT for 4 counties in Texas. It was in force for 8 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 23, 2020, 5:57 AM CDT (10:57 UTC)
Expired
Sep 23, 2020, 1:30 PM CDT
In force
8 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

What was reported inside it

TimeReportWhereRemark
Sep 23, 8:15 AM CDTFLASH FLOOD2 W Kountze, TXWATER OVER THE ROAD.
Sep 23, 10:00 AM CDTFLASH FLOOD5 Ssw Kountze, TXWATER OVER THE ROAD.
Sep 23, 11:15 AM CDTFLASH FLOOD2 E Call, TXWATER OVER THE ROAD.
Sep 23, 11:51 AM CDTFLASH FLOODCall, TXWATER OVER THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 138 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2020-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2020-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

994 
WGUS54 KLCH 231057
FFWLCH
TXC199-241-351-457-231530-
/O.NEW.KLCH.FF.W.0025.200923T1057Z-200923T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
557 AM CDT Wed Sep 23 2020

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Northeastern Hardin County in southeastern Texas...
  Eastern Jasper County in southeastern Texas...
  Northwestern Newton County in southeastern Texas...
  Southeastern Tyler County in southeastern Texas...

* Until 1030 AM CDT.

* At 557 AM CDT, Doppler radar indicated heavy rain across the 
  warned area. Between 1 and 4 inches of rain have fallen. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Jasper, Silsbee, Newton, Kirbyville, Kountze, Fred, Town Bluff, 
  Call, Buna, Mt. Union, Magnolia Springs, Spurger, Caney Head, 
  Roganville, Trout Creek, Jamestown, Village Mills, Farrsville, 
  Ivanhoe and Bleakwood.

Additional rainfall amounts of 1 to 4 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3078 9439 3084 9436 3086 9431 3094 9409
      3100 9398 3100 9385 3096 9373 3087 9367
      3075 9366 3070 9366 3060 9372 3045 9389
      3044 9395 3039 9410 3033 9416 3028 9426
      3027 9442

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1.5-3.5 INCHES IN 3 HOURS 

$$

Rua
5 follow-up statements
441 
WGUS54 KLCH 231401
FFWLCH
TXC241-351-457-231630-
/O.EXT.KLCH.FF.W.0025.000000T0000Z-200923T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
901 AM CDT Wed Sep 23 2020

The National Weather Service in Lake Charles has extended the

* Flash Flood Warning for...
  Northeastern Jasper County in southeastern Texas...
  Northwestern Newton County in southeastern Texas...
  Southeastern Tyler County in southeastern Texas...

* Until 1130 AM CDT.

* At 901 AM CDT, Doppler radar indicated heavy rain across the 
  warned area. Between 2 and 7 inches of rain have fallen. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Jasper, Newton, Kirbyville, Call, Town Bluff, Fred, Magnolia 
  Springs, Mt. Union, Roganville, Spurger, Trout Creek, Jamestown, 
  Farrsville and Bleakwood.

Additional rainfall amounts of 1 to 3 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3054 9438 3084 9436 3094 9409 3100 9398
      3100 9385 3096 9373 3087 9367 3070 9366
      3060 9372 3045 9389 3044 9395 3051 9408
      3052 9407

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 2 HOURS 

$$

Brazzell
442 
WGUS74 KLCH 231401
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
901 AM CDT Wed Sep 23 2020

TXC199-231411-
/O.CAN.KLCH.FF.W.0025.000000T0000Z-200923T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hardin TX-
901 AM CDT Wed Sep 23 2020

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN HARDIN COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flash Flood Watch remains in effect until 1000 PM CDT Wednesday 
for portions of Louisiana and southeast Texas.

LAT...LON 3054 9438 3084 9436 3094 9409 3100 9398
      3100 9385 3096 9373 3087 9367 3070 9366
      3060 9372 3045 9389 3044 9395 3051 9408
      3052 9407

$$

Brazzell
922 
WGUS54 KLCH 231557
FFWLCH
TXC241-351-231830-
/O.EXT.KLCH.FF.W.0025.000000T0000Z-200923T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1057 AM CDT Wed Sep 23 2020

The National Weather Service in Lake Charles has extended the

* Flash Flood Warning for...
  Northeastern Jasper County in southeastern Texas...
  Northwestern Newton County in southeastern Texas...

* Until 130 PM CDT.

* At 1057 AM CDT, Doppler radar indicated heavy rain has ended 
  across the area, however runoff continues across the area. Between 
  2 and 8 inches of rain have fallen. Flash flooding is likely 
  ongoing.

  HAZARD...Flash flooding caused by heavy rain.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Jasper, Newton, Kirbyville, Call, Roganville, Jamestown, Trout 
  Creek, Farrsville and Bleakwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3087 9405 3094 9409 3100 9398 3100 9385
      3096 9373 3087 9367 3070 9366 3060 9372
      3052 9384 3055 9398

FLASH FLOOD...RADAR INDICATED

$$

Brazzell
923 
WGUS74 KLCH 231557
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
1057 AM CDT Wed Sep 23 2020

TXC457-231607-
/O.CAN.KLCH.FF.W.0025.000000T0000Z-200923T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tyler TX-
1057 AM CDT Wed Sep 23 2020

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN TYLER COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

A Flash Flood Watch remains in effect until 1000 PM CDT Wednesday 
for portions of Louisiana and southeast Texas.



LAT...LON 3087 9405 3094 9409 3100 9398 3100 9385
      3096 9373 3087 9367 3070 9366 3060 9372
      3052 9384 3055 9398

$$

Brazzell
062 
WGUS74 KLCH 231823
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
123 PM CDT Wed Sep 23 2020

TXC241-351-231833-
/O.EXP.KLCH.FF.W.0025.000000T0000Z-200923T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper TX-Newton TX-
123 PM CDT Wed Sep 23 2020

...FLASH FLOOD WARNING WILL EXPIRE AT 130 PM CDT THIS AFTERNOON FOR 
NORTHEASTERN JASPER AND NORTHWESTERN NEWTON COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flash Flood Watch remains in effect until 1000 PM CDT Wednesday 
for portions of Louisiana and southeast Texas.



LAT...LON 3087 9405 3094 9409 3100 9398 3100 9385
      3096 9373 3087 9367 3070 9366 3060 9372
      3052 9384 3055 9398

$$

Brazzell

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 4:03 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 23, 4:03 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
Issued by National Weather Service Brownsville TX
403 AM CDT Wed Sep 23 2020

.DISCUSSION...Latest GOES-16 IR/WV imagery and radar data from
KHGX show majority of the cloud cover and convection from the
remnants of Beta on the northeast side of the center, which is
currently in the vicinity of the Houston metro as of 3:00 AM CDT.
Heaviest rainfall that's occurred overnight has been across
southeast Texas, especially between Beaumont and Woodville, TX
where radar estimates between 1.5-3.0 inches of rain has fallen
since yesterday evening.

The remnants of Beta will lift northeastward across the CWA
today. Very heavy rainfall, capable of leading to flash flooding,
will continue to be the main threat today, especially across the
Texas Lakes Region, Central Louisiana, and northern Acadiana. An
additional 2 to 4 inches of rain will be possible in this area
today. Rain chances will dwindle from southwest to northeast
through the afternoon and evening as the remnant low exits the
district and drier air filters in on the back side. As a result
of the heavy cloud cover and rain, high temperatures will range
from the mid-70s north to upper-70s/lower-80s south. A Flash
Flood Watch remains in effect for all of the CWA through 10 PM CDT
this evening.

A short-wave trough will begin to lift northeastward towards the
Ohio Valley from the Plains on Thursday, but its axis will be
slow to progress eastward. Wraparound moisture and weak lifting on
the PVA side of the short-wave may produce isolated showers and
thunderstorms on Thursday, but most locations should remain dry.
Global models are in fair agreement that a weak mid-level cut-
off low will break away from the aforementioned short-wave and
sit over central/eastern Texas through the weekend. However,
models solutions quickly diverge beyond Friday with regards to its
strength what the cut-off low does. Will play the conservative
side for now and lean more towards the drier and warmer side of
things and keep PoPs low through the weekend and into early next
week. Although forecast confidence isn't really high at this time,
ridging aloft and surface high pressure should keep conditions
mainly dry the first half of the upcoming week and keep
temperatures near or slightly above seasonal average.

Tidal gauges on the southeast Texas/southwest Louisiana coasts are
still running about 2-3 feet above predicted levels. Therefore, kept
the Coastal Flood Warning going for Jefferson County in Texas, as
well as Cameron and Vermilion Parishes in Louisiana until 10 PM
CDT tonight. However, this warning may need to be converted into a
Coastal Flood Advisory if water levels begin to come down through
the day. A Coastal Flood Advisory remains in effect until 10 PM
CDT for Iberia and St. Mary Parishes.

&&

.MARINE...Marine conditions will gradually improve through the day
as remnants of Beta continue to push northeastward into inland
Louisiana today. A strong pressure gradient along the northern
Gulf of Mexico will keep moderate to occasionally strong south or
southwest winds on the Gulf waters through the morning, then
decrease by the afternoon. Agitated seas between 5 to 8 feet may
persist, especially on the outer Gulf waters this morning before
decreasing this afternoon. The Small Craft Advisory for the
near-shore waters will likely be allowed to expire at 1200z/0700
CDT, but will continue on the offshore waters until 1700z/1200
CDT. Small craft should exercise caution once the advisories are
dropped, at least through this evening. High pressure will settle
in by Thursday afternoon and winds and seas will become very
favorable for the remainder of the forecast period.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  76  67  77  64 /  90  60  30  20
LCH  79  69  81  67 /  80  30  20  10
LFT  83  71  81  67 /  80  40  30  20
BPT  79  69  81  67 /  70  20  20  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ027>033-041>045-
     052>055-073-074.

     Coastal Flood Warning until 10 PM CDT this evening for LAZ052-
     073-074.

     Coastal Flood Advisory until 10 PM CDT this evening for LAZ053-
     054.

TX...Flash Flood Watch through this evening for TXZ180-201-215-216-
     259>262.

     Coastal Flood Warning until 10 PM CDT this evening for TXZ215.

GM...Small Craft Advisory until 1 PM CDT this afternoon for GMZ470-
     472-475.

     Small Craft Advisory until 7 AM CDT this morning for GMZ435-450-
     452-455.

&&

PUBLIC...67 (WFO BRO)
Hazardous weather outlook, Sep 23, 5:00 AM CDT, 57 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
Issued by National Weather Service Brownsville TX
500 AM CDT Wed Sep 23 2020

LAZ027>033-041>045-055-TXZ180-201-216-259>262-241000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Lower St. Martin-Tyler-Hardin-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
500 AM CDT Wed Sep 23 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ053-054-241000-
Iberia-St. Mary-
500 AM CDT Wed Sep 23 2020

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for south central Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ052-073-074-TXZ215-241000-
Vermilion-West Cameron-East Cameron-Jefferson-
500 AM CDT Wed Sep 23 2020

...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southwest Louisiana and
southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ470-472-475-241000-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
500 AM CDT Wed Sep 23 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-241000-
Sabine Lake-Calcasieu Lake-
500 AM CDT Wed Sep 23 2020

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ435-450-452-455-241000-
Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
500 AM CDT Wed Sep 23 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING...

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 8:42 PM CDTRiver Flood WarningLCHNewton, Orange21 days
Sep 23, 7:42 AM CDTFlash Flood WarningLCHNewton7 hr

Nearby

Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.